Alert archive / West Virginia / Flash Flood Warnings in 2000

Flash Flood Warning 1, NWS Pittsburgh, PA

February 11, 2000Marshall County, West Virginia

NWS Pittsburgh, PA issued this flash flood warning at Feb 11, 2000, 12:28 PM EST for Marshall County, West Virginia. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 11, 2000, 12:28 PM EST (17:28 UTC)
Expired
Feb 11, 2000, 4:30 PM EST
In force
4 hr
Issued by
NWS Pittsburgh, PA
Area
Whole counties

County Marshall County, WV

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 5.5 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2000-02-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2000-02-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
571 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KPBZ 111732
FFWPBZ
WVC051-112130-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
1228 PM EST FRI FEB 11 2000

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  MARSHALL COUNTY IN WEST VIRGINIA

* UNTIL 430 PM EST

* AT 1230 PM EST EMERGENCY MANAGEMENT OFFICIALS REPORTED FLOODING
ALONG FISH CREEK FROM ICE JAMS.  PARTS OF FISH CREEK ROAD HAD
FLOODING.

<<CALL TO ACTION>>ICE MOVING DOWN FISH CREEK THIS AFTERNOON CAN JAM
AND CAUSE ADDITIONAL FLOODING. ADJACENT ROADWAYS AND LOW LYING AREAS
ALONG FISH CREEK AND OTHER SMALL STREAMS CAN BE SUBJECT TO FLASH
FLOODING.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Feb 11, 10:45 AM EST, 1 hour 43 minutes earlier.

Area forecast discussion, Feb 11, 10:45 AM EST, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
1045 AM EST FRI FEB 11 2000

RUC SHOWS SUBFREEZING AIR ENTERING LOWLEVELS OF OHIO HEADWATERS.
PRECIPITATION HAS BEGUN THE CHANGEOVER FROM LIGHT RAIN AND DRIZZLE
TO LIGHT FREEZING DRIZZLE AND SNOW GRAINS. RUC AND MESOETA FORECAST
SOUNDINGS SUPPORT THE CONTINUATION OF THIS SCENARIO THIS AFTERNOON
IN AREAS FARTHER SOUTHEAST.  SINCE PRECIPITATION APPEARS TO ONLY
ACCUMULATE TRACE AMOUNTS WILL HOLD OFF ON EXTENDING WINTER WEATHER
ADVISORIES CURRENTLY IN CLEVELAND CWA FARTHER SOUTHEAST BUT WILL
MONITOR CLOSELY...PER COORDINATION WITH WFO CLE.

OTHER CONCERN IS ICE JAMMING ON AREA CREEKS. HAVE ISSUED FFA FOR
BELMONT COUNTY OH PER REPORTS OF ICE JAMMING FROM COUNTY EMA.
...GIORDANO

.PBZ...
MD...NONE.
OH...FLASH FLOOD WATCH UNTIL 1000 PM EST FRIDAY FOR ZONE OHZ059.
PA...NONE.
WV...NONE.

Nearby

Flash Flood Warnings in West Virginia, 2000Every flash flood warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.